MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74025661
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented cellulitis of the left lower extremity.The event was treated via remedial therapy (drug/transfusion).
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, four days following implantation, the patient presented cellulitis of the left lower extremity.It was communicated that the issue was resolved two days later following "remedial therapy (drug/transfusion)".Since the issue has been resolved and no further harm is anticipated, no further assessment is warranted at this time.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the sterilization records revealed the batches were sterilized within normal parameters.Infection is a potential complication associated with any surgery.Some potential probable causes could include but are not limited to contamination, patient reaction, and a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR ISRT XLPE LT SZ 5-6 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9255860
Report Number1020279-2019-03823
Device Sequence Number2054411
Product Code JWH
UDI-Device Identifier00885556422397
UDI-Public00885556422397
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74025661
Device Catalogue Number74025661
Device Lot Number15MM13656
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;